Alert archive / Guam / Red Flag Warnings in 2021
Red Flag Warning 8, NWS Guam
NWS Guam issued this red flag warning at Mar 24, 2021, 8:11 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 8:11 PM CDT (01:11 UTC)
- Expired
- Mar 25, 2021, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
997 WWMY80 PGUM 250111 RFWGUM URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1111 AM ChST Thu Mar 25 2021 ...LOW RELATIVE HUMIDITY AND HIGH WINDS EXPECTED TODAY... GUZ001-260115- /O.UPG.PGUM.FW.A.0008.000000T0000Z-210325T0800Z/ /O.NEW.PGUM.FW.W.0008.210325T0111Z-210325T0800Z/ /O.NEW.PGUM.FW.A.0009.210325T0800Z-210326T0800Z/ Guam- 1111 AM ChST Thu Mar 25 2021 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR GUAM... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH FRIDAY. The National Weather Service in Tiyan has issued a Red Flag Warning which is in effect until 6 PM ChST this evening. A Fire Weather Watch is in effect from 6 PM ChST this evening through Friday afternoon. * AFFECTED AREA...Guam. * WIND...East wind 15 to 20 mph with gusts to 30 mph. * HUMIDITY...55 to 65 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Extinguish and dispose properly any hot or burning materials such as cigarettes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 24, 5:13 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 24, 5:13 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
813 AM ChST Thu Mar 25 2021
.Marianas Synopsis...
Visible satellite shows partly cloudy skies and isolated showers over
the Marianas waters. These relatively dry conditions extend eastward
to 164E. The buoys reveal combined seas of 5 to 7 feet, composed of a
northwest swell, an east-northeast swell, and wind waves.
&&
.Discussion...
The Marianas remain firmly in the grip of a rather dry trade-wind
regime. They are sandwiched between a shear line to the northwest and
the deep tropical moisture to the south. ASCAT shows the trade winds
are still elevated here, full details on that in the Marine and Fire
weather sections, where those will have the greatest impact. Another
brief wind spike is possible Sunday, then they will gradually
diminish for the rest of the period.
&&
.Marine...
Winds are just below small craft advisory criteria, and so are the
combined seas. They should diminish briefly, then they could spike
again Sunday. That spike, for the moment, also looks like it will be
just short of advisory criteria. After this, marine conditions should
be benign through the remainder of the forecast.
&&
.Fire weather...
Due to the high winds, a Fire Weather Watch remains in effect. It
could be upgraded to a Red Flag Warning again at 11 am. After today,
the winds could briefly spike to red flag criteria on Sunday.
Starting Monday, we should have an extended period of non-critical
fire weather.
&&
.Eastern Micronesia and Chuuk...
Scattered showers for the islands for most of this week as trade
wind disturbance continues to set up along the islands. Models show
a band of clouds and moisture right on top of the islands with some
weak to moderate diffluence near Chuuk, Pohnpei, and Kosrae depicted
on the 200mb chart. The more active area will be near Chuuk with
numerous showers in the forecast for the next two days. Small craft
advisory is in effect for Majuro for winds and seas, and a high surf
advisory for Kosrae.
&&
.Western Micronesia for Yap and Koror...
An approaching band showers and thunderstorms east of Yap at around
9N will bring scattered showers to Yap tonight for the next few
days. Also Koror is expected to see scattered showers starting
Friday. Active weather just south of Koror is expected to pass Koror
to the south so should remain isolated for showers today.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late tonight for GUZ001>004.
Fire Weather Watch until 6 PM ChST this evening for GUZ001.
Marianas Waters...None.
&&
Marianas: Stanko
Micronesia: HongThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:11 PM CDT | Fire Weather Watch | GUM | 26 hr |
Nearby
Red Flag Warnings in Guam, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.